MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Ejection Problem (4009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a3b, a4 and a5: unknown/ asked but not available.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Section h3: other 81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.Additional information: section d9: device available for evaluation: yes section d9: returned to manufacturer on: 5/6/2025 section h3: device evaluated by manufacturer: yes device evaluation: visual inspection under magnification was performed on the suspect product and found the plunger rod was partially advanced with viscoelastic residue observed to be evenly distributed throughout the cartridge.Stress marks were observed on the cartridge tip but were in specification for a used device; the cartridge tip was observed to be deformed and cracked.The lens module was inspected revealing no issues or viscoelastic residue.Device assembly was inspected revealing no issues; viscoelastic residue was observed below the lens module indicating an excessive amount of ovd may have been used which could contribute to the complaint issue reported.Plunger rod advancement was inspected revealing no issues; no plunger rod damage or issues were observed.Visual inspection of the complaint lens reveal it was received coated in viscoelastic residue and torn (the torn off lens portion was found on the plunger rod tip).The lens was cleaned revealing scratches.The torn off lens piece was deformed and the haptic was damaged with a portion detached.No further evaluation was performed.Conclusion the complaint issue "delivery issue" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) had a delivery issue with the injector.The lens was removed from the patient's right eye and replaced with zcb00 lens with 19.0 diopter in the same day.From additional information it was learnt that there was no medical/surgical intervention required.No other information is available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 5/6/2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the plunger rod was partially advanced with viscoelastic residue observed to be evenly distributed throughout the cartridge.Stress marks were observed on the cartridge tip but were in specification for a used device; the cartridge tip was observed to be deformed and cracked.The lens module was inspected revealing no issues or viscoelastic residue.Device assembly was inspected revealing no issues; viscoelastic residue was observed below the lens module indicating an excessive amount of ovd may have been used which could contribute to the complaint issue reported.Plunger rod advancement was inspected revealing no issues; no plunger rod damage or issues were observed.Visual inspection of the complaint lens reveal it was received coated in viscoelastic residue and torn (the torn off lens portion was found on the plunger rod tip).The lens was cleaned revealing scratches.The torn off lens piece was deformed and the haptic was damaged with a portion detached.No further evaluation was performed.Conclusion: the complaint issue "delivery issue" was not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key22048815
Report Number3012236936-2025-000132
Device Sequence Number18407359
Product Code HQL
UDI-Device Identifier05050474636064
UDI-Public(01)05050474636064(17)270926
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000190
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale